Alert archive / Maine / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Gray, ME

April 24, 2001Oxford County, Maine

NWS Gray, ME issued this flash flood warning at Apr 24, 2001, 9:11 PM EDT for Oxford County, Maine. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2001, 9:11 PM EDT (01:11 UTC)
Expired
Apr 25, 2001, 9:10 AM EDT
In force
12 hr
Issued by
NWS Gray, ME
Area
Whole counties

County Oxford County, ME

The radar

The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2001-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2001-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KGYX 250114
FFWPWM
MEC017-250715-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
911 PM EDT TUE APR 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  OXFORD

* UNTIL 910 AM EDT WEDNESDAY MORNING

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR
THE SWIFT RIVER AT ROXBURY.  AT 9 PM THE RIVER WAS AT 6.6 FEET AND 
WILL RISE ABOVE FLOOD STAGE WHICH IS 7 FEET...BY MIDNIGHT AND WILL
CREST BY 6 AM WEDNESDAY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 8:30 PM EDT, 41 minutes earlier.

Area forecast discussion, Apr 24, 8:30 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
830 PM EDT TUE APR 24 2001

BULK OF SHWR ACTVTY THRU F/A THOUGH FEW LINGERING SHWRS
SRN NH.  WILL GO WITH CLRNG FCST XCPT TO MENTION THE FEW
LEFTOVER SHOWERS SRN NH AND WILL BUMP UP OVERNITE MINS A
NOTCH BASED ON CRNT TMPS AND BELIEF THAT WINDS WONT GO
SLACK OVERNITE.

ALSO HAVE ISSUED FLW FOR PEMIGEWASSET RVR IN NH AND WOODSTOCK.

GYX...FLW CT/WARNER/ANDROSCOGGIN/KENNEBEC/PEMIGEWASSET RIVERS.
   ...SCA.

Nearby

Flash Flood Warnings in Maine, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.